The Michigan Mathematical Journal

The Homotopy Lie Algebra of Symplectomorphism Groups of 3-Fold Blowups of (S2×S2,σstdσstd)

Sílvia Anjos and Sinan Eden

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the 3-point blowup of the manifold (S2×S2,σσ), where σ is the standard symplectic form that gives area 1 to the sphere S2, and study its group of symplectomorphisms Symp(S2×S2#3CP¯2,ω). So far, the monotone case was studied by Evans [6], who proved that this group is contractible. Moreover, Li, Li, and Wu [13] showed that the group Symph(S2×S2#3CP¯2,ω) of symplectomorphisms that act trivially on homology is always connected, and recently, in [14], they also computed its fundamental group. We describe, in full detail, the rational homotopy Lie algebra of this group.

We show that some particular circle actions contained in the symplectomorphism group generate its full topology. More precisely, they give the generators of the homotopy graded Lie algebra of Symp(S2×S2#3CP¯2,ω). Our study depends on Karshon’s classification of Hamiltonian circle actions and the inflation technique introduced by Lalonde and McDuff. As an application, we deduce the rank of the homotopy groups of Symp(CP2#5CP¯2,ω˜) in the case of small blowups.

Article information

Source
Michigan Math. J., Volume 68, Issue 1 (2019), 71-126.

Dates
Received: 15 February 2017
Revised: 1 February 2018
First available in Project Euclid: 10 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1547089467

Digital Object Identifier
doi:10.1307/mmj/1547089467

Subjects
Primary: 53D35: Global theory of symplectic and contact manifolds [See also 57Rxx]
Secondary: 57R17: Symplectic and contact topology 57S05: Topological properties of groups of homeomorphisms or diffeomorphisms 57T20: Homotopy groups of topological groups and homogeneous spaces

Citation

Anjos, Sílvia; Eden, Sinan. The Homotopy Lie Algebra of Symplectomorphism Groups of 3-Fold Blowups of $(S^{2}\times S^{2},\sigma_{\mathrm{std}}\oplus\sigma_{\mathrm{std}})$. Michigan Math. J. 68 (2019), no. 1, 71--126. doi:10.1307/mmj/1547089467. https://projecteuclid.org/euclid.mmj/1547089467


Export citation

References

  • [1] M. Abreu, G. Granja, and N. Kitchloo, Compatible complex structures on symplectic rational ruled surfaces, Duke Math. J. 148 (2009), 539–600.
  • [2] M. Abreu and D. McDuff, Topology of symplectomorphism groups of rational ruled surfaces, J. Amer. Math. Soc. 13 (2000), 971–1009.
  • [3] S. Anjos and M. Pinsonnault, The homotopy Lie algebra of symplectomorphism groups of 3-fold blow-ups of the projective plane, Math. Z. 275 (2013), 245–292.
  • [4] O. Buse, Negative inflation and stability in symplectomorphism groups of ruled surfaces, J. Symplectic Geom. 9 (2011), no. 2, 147–160.
  • [5] A. C. da Silva, Lectures on symplectic geometry, Lecture Notes in Math., 1764, Springer-Verlag, Berlin Heidelberg, 2001, 2008 (corrected printing).
  • [6] J. D. Evans, Symplectic mapping class groups of some Stein and rational surfaces, J. Symplectic Geom. 9 (2011), no. 1, 45–82.
  • [7] Y. Félix, S. Halperin, and J.-C. Thomas, Rational homotopy theory, Graduate Texts in Math., 205, Springer-Verlag, New York, 2001.
  • [8] M. Gromov, Pseudo holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307–347.
  • [9] T. S. Holm and L. Kessler, Circle actions on symplectic four-manifolds, arXiv:1507.05972v1.
  • [10] Y. Karshon, Periodic Hamiltonian flows on four dimensional manifolds, Mem. Amer. Math. Soc. 141 (1999), no. 672.
  • [11] F. Lalonde and D. McDuff, The classification of ruled symplectic 4-manifolds, Math. Res. Lett. 3 (1996), 769–778.
  • [12] F. Lalonde and M. Pinsonnault, The topology of the space of symplectic balls in rational 4-manifolds, Duke Math. J. 122 (2004), no. 2, 347–397.
  • [13] J. Li, T. J. Li, and W. Wu, The symplectic mapping class group of $\mathbb{CP}^{2}\#n\overline{\mathbb {CP}^{2}}$ with $n\leq4$, Michigan Math. J. 64 (2015), no. 2, 319–333.
  • [14] J. Li, T. J. Li, and W. Wu, Symplectic $-2$ spheres and the symplectomorphism group of small rational 4-manifolds, arXiv:1611.07436.
  • [15] T. J. Li and A. Liu, General wall crossing formula, Math. Res. Lett. 2 (1995), 797–810.
  • [16] T. J. Li and A. Liu, Symplectic structure on ruled surfaces and a generalized adjunction formula, Math. Res. Lett. 2 (1995), 453–471.
  • [17] T. J. Li and A. Liu, Uniqueness of symplectic canonical class, surface cone and symplectic cone of 4-manifolds with $b^{+}=1$, J. Differential Geom. 58 (2001), no. 2, 331–370.
  • [18] D. McDuff, From symplectic deformation to isotopy, Topics in symplectic 4-manifolds (Irvine, CA, 1996), pp. 85–99, Internat. Press, Cambridge, MA, 1996.
  • [19] D. McDuff, Symplectomorphism groups and almost complex structures, Essays on geometry and related topics, vol. 1, 2, Monogr. Enseign. Math., 38, pp. 527–556, Enseignement Math., Geneva, 2001.
  • [20] D. McDuff, The symplectomorphism group of a blow-up, Geom. Dedicata 132 (2008), 1–29.
  • [21] D. McDuff and D. A. Salamon, J-holomorphic curves and quantum cohomology, Univ. Lecture Ser., 6, American Mathematical Society, Providence, RI, 1994.
  • [22] D. McDuff and S. Tolman, Polytopes with mass linear functions, part I, Int. Math. Res. Not. 8 (2010), 1506–1574.
  • [23] J. W. Milnor and J. C. Moore, On the structure of Hopf algebras, Ann. of Math. 81 (1965), no. 2, 211–264.
  • [24] S. Novikov, The Cartan–Serre theorem and intrinsic homology, Uspekhi Mat. Nauk 21 (1966), no. 5, 217–232.
  • [25] M. Pinsonnault, Symplectomorphism groups and embeddings of balls into rational ruled surfaces, Compos. Math. 144 (2008), no. 3, 787–810.
  • [26] P. Seidel, Lectures on four-dimensional Dehn twists, Symplectic 4-manifolds and algebraic surfaces, Lecture Notes in Math., 1938, pp. 231–267, Springer, Berlin, 2008.